advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Devine, Texas, USA:

The prescription sticker on my three year old daughter's glucagon kit says to give her 1 mg (all of it) if needed. Isn't that too much?

Answer:

I hope you were taught how to use the Glucagon Emergency Kit, and yes, you are correct that the full amount, 1.0 mg is too much. Usually for kids under age six, we use one-half of that amount. You need to mix it all up and then squirt out one-half) We say to squirt it out first since in the confusion going on at the time, you might accidently give the whole amount, which wouldn't hurt. However, it may take a smaller child longer to feel after having that much of the solution because it van cause some nausea.

LSF

[Editor's comment: Also see Mini-Dose Glucagon Rescue for Hypoglycemia in Children With Type 1 Diabetes. SS]

DTQ-20010717002510B
Original posting 17 Feb 2002
Posted to Other Medications and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.